Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Have Grovers Disease, using Halobetasol Propionate, Triamcinolone Acetonide and moisturizer. Suggest?

Dec 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 4127 Questions
Is 5 mg a day enough to treat Grovers?
I am using;
Halobetasol Propionate cream, 0.05% once a day.
Occasionally Triamcinolone Acetonide cream, 0.1%
Sarna cream 3x a day.
Have used Aveeno moisturizer cream, Hydrocortisone cream
My Dermo. Dr. asked if I wanted a 2nd. opinion, as he has used all the tricks he knows.
Posted Fri, 18 Oct 2013 in Skin Hair and Nails
Answered by Dr. Sanjay Kumar Kanodia 1 hour later
Brief Answer:
Kinldy tell the exact medcine and its content

Detailed Answer:

Welcome and thanks for posting your query to XXXXXXX

I can understand your concern for the problem of Grover's disease.

You have not mentioned in your query that 5 mg of which drug you are asking for. In terms of topical treatment Halobetasol Propionate cream, 0.05% once a day, Triamcinolone Acetonide cream, 0.1% and Sarna cream are quite appropriate and ideal to apply. Your doctor has wisely prescribed the medicines. So you can continue the application of all these medicines.

In my series of patients with Grover's disease I most importantly recommend for protection from heat, humidity and direct sunlight which can all initiate and aggravate the condition.

I request to you to tell me the exact medicine which you are asking for. Kindly give me a brief idea of any other systemic illness (if present).

"Wish you good health"

Dr Sanjay Kumar Kanodia
MD (Dermatology)
Above answer was peer-reviewed by
Follow-up: Have Grovers Disease, using Halobetasol Propionate, Triamcinolone Acetonide and moisturizer. Suggest? 11 hours later

Sorry for my omission of the name of the med, it's Prednisone, 5mg. once a day w/food.
The prescription was written by my Primary Care Dr. It might of been for some other reason or a refill for the Dermatologist, don't remember why. At any rate, I stopped taking it because I had told them it wasn't doing anything.

I stay out of the sun, don't do anything that would cause me to overheat. I'm on Medicare part a & b, Tricare for Life because I'm retired from the military. My Dr. visits and almost all meds. from mail-order are free.

I've read on the internet that Prednisone was taken by some Grovers patients in much larger doses.

Grovers covers my chest, back and arms down to and including the back of my hands, with a little on my legs.

Answered by Dr. Sanjay Kumar Kanodia 2 hours later
Brief Answer:
Kindly see the detailed answer

Detailed Answer:

Welcome again to the forum and thanks for telling the name of the medicine.

Now I can get you are asking for Prednisone, 5mg once a day. Prednisone is is actually a steroid tablet which is a part of treatment of grover's disease. But 5 mg per day is too low dose to show any effect of the medicine. Though steroids have its own side effects but if we start then we give in dose of 0.5-1 mg per kilogram of body weight and then taper it off to lowest minimum dose where the eruptions are not coming as earliest possible.

I cannot make out whether your dermatologist has discussed with the correlation of eruptions and accordingly dose with you. If you are taking steroid then it is mandatory to take calcium daily because I can see you are 79 years so it is liable to get calcium deficiency during and after steroid therapy.

I suggest you to discuss the dose of steroid with your dermatologist according to the eruptions and its occurrence. I also suggest to discus some new modalities of treatments.

I further suggest you take care of dry skin problem if present. AS it is common to find dryness at 79 years and is also an important factor other than heat and sunlight.

"Wish you good health"

Dr Sanjay Kumar Kanodia
MD (Dermatology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor